Display Settings:

Format

Send to:

Choose Destination
We are sorry, but NCBI web applications do not support your browser and may not function properly. More information
J Clin Gastroenterol. 2009 Apr;43(4):342-9. doi: 10.1097/MCG.0b013e31818a3854.

Acetaminophen hepatotoxicity and acute liver failure.

Author information

  • 1Albert Einstein College of Medicine, USA.

Abstract

Acetaminophen-induced hepatotoxicity is a common consequence of acetaminophen overdose and may lead to acute liver failure (ALF). Currently acetaminophen is the most common cause of ALF in both United States and United Kingdom, with a trend to increasing incidence in the United States. N-acetylcysteine is the most effective drug to prevent progression to liver failure with acetaminophen hepatotoxicity. Liver transplantation is the only definitive therapy that will significantly increase the chances of survival for advanced ALF. This communication reviews current information regarding causes and management of acetaminophen-induced hepatotoxicity and ALF.

PMID:
19169150
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Icon for Lippincott Williams & Wilkins
    Loading ...
    Write to the Help Desk